Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 185, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 8, 2020, 3:22 AM CDT for LeFlore County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2020, 3:22 AM CDT (08:22 UTC)
- Expired
- May 8, 2020, 4:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 68 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 11:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WUUS54 KTSA 080822
SVRTSA
OKC079-080930-
/O.NEW.KTSA.SV.W.0185.200508T0822Z-200508T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
322 AM CDT Fri May 8 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Le Flore County in southeastern Oklahoma...
* Until 430 AM CDT.
* At 322 AM CDT, severe thunderstorms were located along a line
extending from 5 miles northwest of Bengal to 3 miles south of
Snow, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Heavener... Octavia...
Heavener Runestone State Park... Muse...
Big Cedar... Hodgen...
LAT...LON 3493 9473 3493 9445 3452 9446 3451 9447
3451 9494
TIME...MOT...LOC 0822Z 276DEG 46KT 3488 9515 3434 9543
HAIL...1.00IN
WIND...70MPH
$$3 follow-up statements
757
WWUS54 KTSA 080847
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
347 AM CDT Fri May 8 2020
OKC079-080930-
/O.CON.KTSA.SV.W.0185.000000T0000Z-200508T0930Z/
Le Flore OK-
347 AM CDT Fri May 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHEASTERN LE FLORE COUNTY...
At 347 AM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Howe to 7 miles west of Octavia,
moving east at 65 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Heavener... Octavia...
Heavener Runestone State Park... Muse...
Big Cedar... Hodgen...
LAT...LON 3493 9473 3493 9445 3452 9446 3451 9447
3451 9494
TIME...MOT...LOC 0847Z 262DEG 58KT 3490 9469 3451 9483
HAIL...0.88IN
WIND...70MPH
$$777
WWUS54 KTSA 080907
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
407 AM CDT Fri May 8 2020
OKC079-080930-
/O.CON.KTSA.SV.W.0185.000000T0000Z-200508T0930Z/
Le Flore OK-
407 AM CDT Fri May 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHEASTERN LE FLORE COUNTY...
At 407 AM CDT, severe thunderstorms were located along a line
extending from 4 miles northwest of Morgan Springs to 8 miles west of
Hatfield, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Heavener... Heavener Runestone State Park...
LAT...LON 3493 9460 3493 9445 3452 9446 3451 9447
3451 9467
TIME...MOT...LOC 0907Z 273DEG 45KT 3492 9440 3448 9452
HAIL...0.75IN
WIND...60MPH
$$243
WWUS54 KTSA 080915
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
415 AM CDT Fri May 8 2020
OKC079-080925-
/O.CAN.KTSA.SV.W.0185.000000T0000Z-200508T0930Z/
Le Flore OK-
415 AM CDT Fri May 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LE FLORE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Oklahoma.
LAT...LON 3493 9460 3493 9445 3452 9446 3451 9447
3451 9467
TIME...MOT...LOC 0912Z 276DEG 46KT 3491 9432 3447 9444
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:27 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 8, 12:27 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1227 AM CDT Fri May 8 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cigs to lower to MVFR categories as TSRA chances increase from the W-NW overnight. Activity expected to be east of KFSM by 11z, with a period of MVFR/brief IFR cigs to continue into mid-late morning before cigs rise to VFR categories scatter out by afternoon. Additionally, gusty NW-N winds will prevail from mid late morning through 00z-02z. && .PREV DISCUSSION... /Issued 836 PM CDT Thu May 7 2020/ ..UPDATE... DISCUSSION... A gradually weakening cluster of storms was located over northwest Arkansas at the time of writing (8PM). Small hail has been reported with this cluster. These storms will continue to weaken as they move into more meager MUCAPE to the east. A brief period of dry weather in between systems will start relatively soon and will continue through about 03 or 04Z. Storm chances will increase greatly after 03Z as a cold front approaches the area. In fact, the next round of strong to severe storms has already gotten underway across portions of SW KS. As for the Tulsa CWA, elevated instability is expected to increase ahead of the front late this evening (MUCAPE on the order of 500 to 1000J/kg along and west of a line from about Vinita to Muskogee to Wilburton) should allow (along with improved lift from the passing cold front) for stronger, marginally severe, storms to be sustained as opposed to the round late this afternoon which had little instability to work with. Effective bulk shear of 50 to 65kts this evening and overnight will be more than sufficient for elevated supercells to be sustained where instability can help keep them supported. It appears the best parameters for severe weather (especially the instability component) will come together over SE OK tonight. Most CAM solutions also seem to be on board with widespread convection (most likely strong to severe) over SE OK by 08 or 09Z tonight. This, as a result, is the most likely location within the CWA to see severe storms tonight. A more marginal risk for severe weather exists from about I-40 and northward mostly due to lower MUCAPE concerns. In addition to the severe weather threat, heavy rainfall could lead to localized flash flooding over parts of SE OK tonight. IVT plots have had a great handle on this potential over the past few days with a bullseye signal for heavy rainfall continuing to be over SE OK. PWATs are also expected to climb between 1.5 to 1.9" just ahead of the front, in tandem with storms, which are near record values for this time of year. These two factors add to added confidence in heavy rainfall over SE OK tonight which could lead to localized flash flooding. With all that said, the main severe threats for tonight will be large hail up to golf ball size and damaging wind gusts up to 65mph. A short lived tornado can't be ruled out across portions of far SE OK where storms have the best chance to be closer to the surface where dew points near 60 will reside. Trends will continue to be monitored. Snider && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, May 7, 5:08 PM CDT, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Thu May 7 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Thu May 7 2020
...STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WIND GUSTS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT, AN ISOLATED SHORT-LIVED TORNADO IS POSSIBLE AS WELL...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...This evening and overnight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA... Eastern Oklahoma.
ONSET... This evening and overnight.
FLASH FLOOD.
RISK...Limited.
AREA... Southeast Oklahoma and West-Central Arkansas.
ONSET... This evening and overnight.
HEAVY RAIN.
RISK...Elevated.
AREA... Eastern Oklahoma and Northwestern Arkansas.
ONSET... This evening and overnight.
DISCUSSION...
There is an elevated threat for severe weather this evening and
overnight across southeastern Oklahoma. The main severe threats
for tonight in this area will be large hail up to golf ball size
and damaging wind gusts up to 65 miles per hour. There is also a
limited threat for quickly developing short-lived tornadoes.
Northeast Oklahoma and northwest Arkansas, defined by points
north of Interstate 40, will see a limited threat for severe
weather this evening with the main severe threats being large
hail, isolated damaging wind gusts, and a very low non zero chance
for a short-lived tornado.
Along with the threat for severe weather, heavy rainfall is
expected to fall across much of the area with an elevated risk
expected across southeast Oklahoma. The heaviest rainfall in
southeast Oklahoma will likely fall late tonight as storms move
into the area. A limited flash flooding threat also exists across
southeast Oklahoma in accordance to the locally heavy rainfall
expected.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...High Wind Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY THROUGH WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storm potential will be quickly ending on Friday morning as a cold
front sweeps through. Strong north winds with gusts to near 30 mph
are possible.
Thunderstorm chances return next week, with very low severe
potential until the middle to latter part of the week.
weather.gov/tulsa contains additional information.
SniderIn the hours before
Special weather statement, May 7, 11:53 PM CDT, 3 hours 29 minutes before
Special Weather Statement National Weather Service Tulsa OK 1153 PM CDT Thu May 7 2020 OKZ060-064-066-080530- Tulsa OK-Okmulgee OK-Creek OK- 1153 PM CDT Thu May 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CREEK...NORTHWESTERN OKMULGEE AND SOUTH CENTRAL TULSA COUNTIES UNTIL 1230 AM CDT... At 1152 PM CDT, a strong thunderstorm was located 8 miles east of Shamrock, moving east at 45 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Bristow... Bixby... Sapulpa... Jenks... Glenpool... Kiefer... Beggs... Mounds... Kellyville... Liberty... This includes Interstate 44 between mile markers 190 and 211. A Severe Thunderstorm Watch remains in effect until 600 AM CDT for northeastern Oklahoma. LAT...LON 3588 9656 3605 9650 3599 9590 3571 9601 TIME...MOT...LOC 0452Z 283DEG 37KT 3595 9645
Local storm report, May 8, 2:44 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
244 AM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND GST 7 WSW HAYWOOD 34.85N 96.06W
05/08/2020 M61 MPH PITTSBURG OK MESONET
STUART MESONET MEASURED THUNDERSTORM WIND GUST TO 61 MPH.
&&
JDSLocal storm report, May 8, 2:49 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
249 AM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM TSTM WND GST MCALESTER REGIONAL AIRP 34.89N 95.78W
05/08/2020 M64 MPH PITTSBURG OK ASOS
&&
JDSLocal storm report, May 8, 2:59 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
259 AM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 AM HAIL 4 S BLANCO 34.69N 95.77W
05/08/2020 E1.75 INCH PITTSBURG OK EMERGENCY MNGR
0256 AM TSTM WND DMG 4 S BLANCO 34.69N 95.77W
05/08/2020 PITTSBURG OK EMERGENCY MNGR
TREE LIMBS APPROXIMATELY 3 INCHES IN DIAMETER REPORTED
SNAPPED BY THUNDERSTORM WINDS.
&&
JDSLocal storm report, May 8, 3:12 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
312 AM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM TSTM WND DMG HARTSHORNE 34.85N 95.56W
05/08/2020 PITTSBURG OK EMERGENCY MNGR
OFF DUTY PD IN HARTSHORNE REPORTED DOWNED POWER LINES.
HALF OF TOWN WITHOUT POWER.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:01 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| May 7, 11:53 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| May 8, 2:14 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 61 min |
| May 8, 2:49 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 56 min |
| May 8, 2:53 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 53 min |
| May 8, 3:44 AM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| May 8, 2:16 PM CDT | Frost Advisory | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.